Aldara question for you-
I just started it last week for Vulvar dysplasia. by the 3rd application the skin was huigely irritaed and burning. I also got very sick, chills, fever, achy muscles nasua etc, And I think it was from the Aldara. Anyone else?
I just started treatment on Sunday. Upon the first application, it was pretty stingy and itchy. I also came down with cold symptoms, mostly a runny nose and a slight cough. Cold compress thing was helpful to calm things down before going to bed. My doctor had advised that after about a week or so of use, it isn't uncommon for the treatment site to get extremely uncomfortable. If it gets to be too much, she advised that I stop using the cream for an extra day and give my body some time to right itself. If anything, give it a rest. Not sleeping will do a lot of harm to your immune system, so do what you can to restore yourself and start using Aldara in longer intervals until the discomfort isn't quite so intense
i have been using it for external genital warts, 5% cream for 6-10 hours every other night. only up to my fourth dosage, but i can definitely notice the soreness from where the cream has been applied. probably after this dosage i will space it by two days rather than one...it is quite unpleasant
I don't think your allergic to Aldara, I think Aldara is VERY strong acid formula and it really can't be tolerated every 2nd day. at least at the first few weeks of usage. I can use it every 3 days but can only leave it on for 5-6 hours. When I did leave it on for 8 hours, it burnt me so badly I couldn't use it for 10 days. I believe the doctors are not warning patients about how strong this stuff is. and HOW LITTLE OF THE CREAM YOU REALLY NEED. example- I only need one package and do the ENTIRE area down there from back to front and then some. The first time I used it, they told me to use 2-3 packs because of the large area. and thats when I hurt myself.
SO. one pack every 3 days and only for 5-6 hours. this has been the magic formula that has allowed me to keep using it.
How is it going with the Aldara? I have hit a bad wall at week 7.
5 ulcers on skin, maybe even a wart growing, which I havn't had in 30 years, and skin fried SO badly I can't sleep at night. The itch and pain is really bad. I haven't been able to use the stuff for 6 days as the skin was so pained and raw. Not sure what to do. I feel like its actually making my dysplasia worse, instead of better. Going to try and call my doctor later today.
I am now through with packet 9 of 12. The area behind my vagina that I have been treating is still inflamed, but it isn't as painful as it was around dosage 4 and 5. Also had a checkup last week and I have gone down from five growths to two. We'll see what happens over the next week. My follow-up appointment is on the 17th. I did end up developing a pretty serious yeast infection about a week ago, but a cycle of diflucan has resolved it. Sometimes the body goes autoimmune against its own naturally occurring bacteria when using Aldara, allowing natural yeast to grow out of control. The yeast infection actually made the symptoms seem worse...I didn't realize I had one because the sensations from the treatment were much more acute. Make sure that the same thing isn't happening to you.
East, it sounds like you're having a serious reaction to the cream and should probably stop. Aldara is like any other medication, some people respond to it better than others, and it may be time to give it a rest until the skin repairs itself. One thing that I did read about on the Aldara official website is that oftentimes the condition appears to be getting worse while under treatment. Some people even have more growths before the symptoms begin to subside. If you go to the website and click on one of the conditions and click on "what to expect" they have a photo line up of before, during, and after. Unanimously, the "during" photos look ~morbid~. Seriously, to the point that It would be understandable if a person wanted to quit part way. Whether or not to continue should be the verdict of your doctor. If this treatment is preventing you from carrying on your life normally, I'd bet s/he will tell you to stop.
I am switching surgeons and have an a'ppt in 2 weeks. Meanwhile, I stopped using this stuff. If for no other reason, so he could tell when he examined me, if anything looked better down there. I had blisters, and areas that were bleeding- the aldara ate through the skin. somehow this can't be good.
So WIll see what he says, and will post again.
i am also due to visit my doctor within the next couple of days. the inflammation and blister that i had seem to have gone down quite a lot. have you been on the mend? it sounded like your reaction was pretty serious. i'm hoping that our docs have good news for us.
Hi. Saw new cancer obgyn last week. He told me to stop using the Aldara for now, that my skin looked ok to him and asked me to return in 6 months to re check. He said yes, Aldara is nasty stuff, but it does often work.
thats great news for you.
Its all a bit confusing to me though. I had no growths at all, and only when biopsied did the "skin dysplasia" on the vulva show up. it looked fine to the eye. Even my surgeon was surprised. Because of this I am always a bit worried.
But for you- going from growths to no growths, is excellent!!!
Also- haveyou ever heard of using Applie Cider Vinegar on the skin for dysplasia and warts? ONce my skin healed from the Aldara, I' been using it and its amazing how well it works. gets rid of itch instantly and some people swear it actually heals cancer skin.
i have only heard anecdotes as to success with apple cider vinegar. as for a treatment for potentially cancerous tissue, that is intriguing for sure. i think it would be worth doing more research to find out how it would work